Nebraska, 2006Damaging Wind in Nebraska, July 13, 2006
July 13, 2006 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:50 AM CST, 11 hours 40 minutes earlier.
Area forecast discussion, Jul 13, 1:50 AM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CDT THU JUL 13 2006
.DISCUSSION...
TIMING OF CONVECTION MAIN CONCERN FOR TODAY.
SURFACE FEATURES RATHER WEAK ACROSS THE AREA THIS MORNING WITH TROF
LOCATED OVER THE WESTERN HIGH PLAINS AT 07Z. SATELLITE SHOWING ACCAS
INCREASING OVER CENTRAL SOUTH DAKOTA INTO NORTH CENTRAL AND CENTRAL
NEBRASKA IN 850MB MOISTURE AXIS. QUESTION IS HOW EXTENSIVE WILL
DEVELOPMENT BE THIS MORNING WEST OF THE AREA AND HOW FAR EAST WILL
IT PUSH. HAVE REMOVED SLIGHT POPS FOR THE MORNING OVER WESTERN AND
SOUTHERN PARTS OF THE CWA AS BEST MID LEVEL INSTABILITY STAYS WEST
OF THE AREA...BUT WILL MONITOR TO ISSUANCE AND ADJUST IF REQUIRED.
MAIN ACTION EXPECTED TO DEVELOP MID TO LATE AFTERNOON THEN MOVE
ACROSS MUCH OF THE CWA DURING THE EVENING WITH CHANCE POPS
CONTINUED. PW INCREASES TO OVER 2 INCHES OVER PARTS OF THE CWA BY
LATE AFTERNOON INTO THE EVENING SO LOCALLY HEAVY RAIN LIKELY WITH
STORMS DURING THAT TIME. LATEST MODEL RUNS HAVE SPEEDED THINGS UP IN
MOVING SURFACE TROF AND SHORT WAVE ACROSS THE AREA TONIGHT WITH ONLY
SLIGHT POPS FOR THE EXTREME SOUTHEAST CWA YET FRIDAY MORNING.
HOT TEMPERATURES STILL IN THE PICTURE THROUGH THE WEEKEND WITH 00Z
EXTENDED MODELS KEEPING THE HEAT AROUND INTO MID WEEK AS BROAD UPPER
RIDGE EXPANDS EAST. ONLY MINOR ADJUSTMENT TO TEMPERATURES IN THE
SHORT TERM WITH NO CHANGE TO THE EXTENDED AT THIS TIME...ALTHOUGH
DAY SHIFT MAY NEED TO WARM MAX TEMPERATURES A BIT IN THE LATER
PERIODS IF MODELS MAINTAIN THEIR CURRENT TREND.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
FOBERT
Hazardous weather outlook, Jul 13, 11:08 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1208 PM CDT THU JUL 13 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-140715-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1208 PM CDT THU JUL 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE
SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS
AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAIN WILL BE THE PRIMARY HAZARDS.
VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA.
THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A
STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN
PLAINS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE
REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO
RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT
INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST
PART OF THE DAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS
EVENING.
SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH
AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER
SERVICE AT OMAHA.
ZAPOTOCNY
In the hours before
Special weather statement, Jul 13, 11:14 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1214 PM CDT THU JUL 13 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-131915-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
1214 PM CDT THU JUL 13 2006
...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...
THERE IS INCREASING SVR WX POT WITHIN THE NEXT SEVERAL HOURS
ESPECIALLY OVER NE AND E CENTRAL NEBRASKA. ENTIRE OAX CWA IS BCMG
MORE UNSTBL AS STG SFC HTG INCRS THIS AFTN. ATTM...SFC BASED CAPES
ARE AS HIGH AS 3500 J/KG AND CAP IS WKNG ACRS THE RGN. AN 18A
SPECIAL SOUNDING WILL BE TAKING PLACE FOR OAX AND LBF AND WILL GIVE
US A BETTER LOOK AT THE CAP STRENGTH. 12Z UPR AIR ANALYSIS INDCD
VIGOROUS UPR SHRTWV TROF MOVG ACRS THE NRN PLNS INTO NEBRASKA.
ALREADY THIS MORNING...CNVTN HAS BEEN ACTIVE IN THE AREA WEST OF
NORFOLK TO WAYNE. THIS ACTVTY HAS BEEN JUST BELOW SEVERE LIMITS.
LIMITING FACTOR FOR LRG HAIL IS THE HIGH FREEZING LEVEL WHICH IS
ARND 15600 FT.
LOW LEVEL SHEAR SHUD INCR ACRS THE AREA THIS AFTN AS STG UPR SHRTWV
TROF MOVS ACRS THE AREA. SPC INDCS THAT SUPERCELL STRMS WILL DVLP
THIS AFTN AHD OF OF THE SFC TROF THAT EXTDS FM ONL SWWD TO LBF.
ALREADY 0-1 HELICITY VALUES ARE ARND 100-150 AND SHUD INCR AS UPR
SHRTWV APCHS. MAIN THREAT WITH THESE STMS WILL BE DMGG WND.
ALTHOUGH FREEZING LEVEL IS HIGH...BECAUSE STMS MAY BE SUPERCELLS...
LRG HAIL CANNOT BE RULED OUT. SPC INDCS THAT A WATCH WL BE ISSUED
SHORTLY.
SMITH
Local storm report, Jul 13, 11:58 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1258 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 6 SW WISNER 41.93N 97.00W
07/13/2006 E0.75 INCH CUMING NE PUBLIC
&&
RPIATTSpecial weather statement, Jul 13, 12:29 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
129 PM CDT THU JUL 13 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132030-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
129 PM CDT THU JUL 13 2006
...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...
SVR STM MOVG ACRS CUMING CNTY INTO BURT AND THURSTON HAS BEEN BOWING
OUT AND MOVG EWD AT 25-30 KTS. THERE HAS BEEN A BROAD MESOCYCLONE
ALOFT ASSOCD WITH IT. AT TIMES...SRN PTN OF LN HAS HAD A WK ECH RGN
WITH IT. ATTM...ONLY DIME SIZE HAIL HAS BEEN RPTD WITH THE STM. IT
IS MOVG INTO A MORE FVRBL ENVIRONMENT ACRS WRN IA...SO STM MAY
STRENGTHEN AS IT MOVS E ACRS THURSTON/BURT CNTY INTO MONONA
HARRISON CNTYS IN THE NEXT HOUR AND A HALF.
SMITH
Local storm report, Jul 13, 1:14 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
214 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL COLUMBUS 41.43N 97.36W
07/13/2006 E0.75 INCH PLATTE NE EMERGENCY MNGR
&&
PIATTSpecial weather statement, Jul 13, 1:25 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 PM CDT THU JUL 13 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
225 PM CDT THU JUL 13 2006
...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...
MAIN CONCERN ATTM IS NEW BOW ECHO STORM THAT IS IN PLATTE COUNTY.
THIS STORM HAS BEEN BOWING OUT AND HAS HAD IMPRESSIVE REFLECTIVITY
GRADIENT ALONG THE LEADING EDGE OF THE STORM. THE STORM RELATIVE
VELOCITIES ALOFT HAVE BEEN STG AS WELL. THIS STORM MOVG EWD AT 36 KT
AND WILL AFFECT THE PLATTE RIVER VALLEY FM COLUMBUS TO FREMONT
THROUGH 3 PM. EXTRAPOLATION OF MOVEMENT WOULD PUT THIS STORM INTO THE
NORTHERN PTNS OF THE OMAHA METRO AREA BY 345 PM. DAMAGING WIND IS
THE MAIN THREAT WITH THIS STORM.
OTHER STORM TO THE NORTHEAST IS NOW OVER MONONA COUNTY. THIS STORM
HAS WEAKENED AND OUTFLOW BOUNDARY HAS PUSHED WELL OUT AHEAD OF THIS
STORM.
SMITH
Thunderstorm Wind, Butler
- When
- July 13, 1:30 PM CST
- Where
- Butler County, Bruno
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 41.283, -96.967
Thunderstorm wind gusts estimated at over 60 mph severely damaged a greenhouse near Bruno.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 13 to 21, 20064 deaths · 437 injured · 1 event
- Hail and Damaging Winds in Nebraska, July 13, 2006$8.0 million · 3 in hail · 27 events
- Heat in Mississippi, July 13, 20061 death · 1 event
- Flood in Ohio, July 13 to 15, 20061 death · 1 event
- Hail in Kansas, July 13, 2006$3.3 million · 3 in hail · 3 events
- Hail and Damaging Winds in North Carolina, July 13, 2006$1.5 million · 65 kt wind · 10 events
- Flash Flooding in West Virginia, July 13, 2006$907,000 · 3 events
- Hail and Damaging Winds in Iowa, July 13, 2006$95,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Oklahoma, July 13, 2006$185,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kansas, July 13, 2006$100,000 · 1.75 in hail · 14 events
- Damaging Winds and Lightning Strike in Virginia, July 13, 2006$96,000 · 65 kt wind · 12 events
- Flash Flood and Hail in North Carolina, July 13, 2006$100,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524369.